Ask a doctor

Pores/Acne Scars Seems to Be Getting Worse with Retinol Use, Does it Get Worse Before it Gets Better?

I received 2 35% glycolic peels in September and noticed 2 months ago my pore size and acne scars got worse! The aesthetician wanted to do a series but I refused because I ended up breaking out in acne pretty bad. It's been a few months already and i just feel like my skin is getting worse.(acne scars,icepick and pore size) I started using skinceuticals retinol for about a month the 0.5 version..and now 1.0 version, Not much peeling but i'm paranoid that it will make my skin worse? Give it time?

Doctor Answers (1)

Acne worsening with Retinol

+1

I recommend you see a board certified dermatologist for a good skin evaluation and proper treatment of your acne before the scarring worsens. Prescription strength tretinoin cream would be much more effective for both your acne and pore size than Retinol, especially the SkinCeuticals brand.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/obagi-medical-systems/#tretinoin

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...